Alert archive / Texas / Gale Warnings in 2020

Gale Warning 7, NWS Brownsville, TX

December 30, 2020

NWS Brownsville, TX issued this gale warning at Dec 30, 2020, 1:56 PM CST. It took effect at Dec 31, 2020, 7:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2020, 1:56 PM CST (19:56 UTC)
In effect from
Dec 31, 2020, 7:00 AM CST
Expired
Dec 31, 2020, 10:00 PM CST
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

962 
WHUS74 KBRO 301956
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
156 PM CST Wed Dec 30 2020

GMZ150-155-170-175-310400-
/O.CON.KBRO.SC.Y.0084.000000T0000Z-201231T1300Z/
/O.UPG.KBRO.GL.A.0006.201231T1300Z-210101T0400Z/
/O.NEW.KBRO.GL.W.0007.201231T1300Z-210101T0400Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
156 PM CST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST
THURSDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CST THURSDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 40 kt and seas 6 to 11 feet expected. For the Small 
  Craft Advisory, southeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...For the Gale Warning, from 7 AM to 10 PM CST Thursday. 
  For the Small Craft Advisory, until 7 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-310400-
/O.CON.KBRO.SC.Y.0084.000000T0000Z-201230T2300Z/
/O.NEW.KBRO.SC.Y.0085.201231T1300Z-210101T0400Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
156 PM CST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CST
THURSDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 
  around 20 kt with gusts up to 30 kt. For the second Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...For the Small Craft Advisory, until 5 PM CST this 
  afternoon. For the Small Craft Advisory, from 7 AM to 10 PM 
  CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
461 
WHUS74 KBRO 302348
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
548 PM CST Wed Dec 30 2020

GMZ150-155-170-175-311000-
/O.CON.KBRO.SC.Y.0084.000000T0000Z-201231T1300Z/
/O.CON.KBRO.GL.W.0007.201231T1300Z-210101T0400Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
548 PM CST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CST
THURSDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 40 kt and seas 6 to 11 feet expected. For the Small 
  Craft Advisory, southeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...For the Gale Warning, from 7 AM to 10 PM CST Thursday. 
  For the Small Craft Advisory, until 7 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-311000-
/O.CON.KBRO.SC.Y.0085.201231T1300Z-210101T0400Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
548 PM CST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CST
THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...From 7 AM to 10 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
441 
WHUS74 KBRO 311014
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
414 AM CST Thu Dec 31 2020

GMZ150-155-170-175-311815-
/O.CON.KBRO.SC.Y.0084.000000T0000Z-201231T1300Z/
/O.CON.KBRO.GL.W.0007.201231T1300Z-210101T0400Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 AM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 40 kt and seas 6 to 11 feet expected. For the Small 
  Craft Advisory, southeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...For the Gale Warning, from 7 AM to 10 PM CST Thursday. 
  For the Small Craft Advisory, until 7 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-311815-
/O.CON.KBRO.SC.Y.0085.201231T1300Z-210101T0400Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
414 AM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with occasional gusts up to 35 kt
  expected.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...From 7 AM to 10 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
691 
WHUS74 KBRO 311507
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
907 AM CST Thu Dec 31 2020

GMZ150-155-170-175-312315-
/O.CON.KBRO.GL.W.0007.000000T0000Z-210101T0400Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
907 AM CST Thu Dec 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 11 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-312315-
/O.CON.KBRO.SC.Y.0085.000000T0000Z-210101T0400Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
907 AM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
193 
WHUS74 KBRO 312254
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
454 PM CST Thu Dec 31 2020

GMZ150-155-170-175-010400-
/O.CON.KBRO.GL.W.0007.000000T0000Z-210101T0400Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
454 PM CST Thu Dec 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 
  6 to 11 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-010400-
/O.CON.KBRO.SC.Y.0085.000000T0000Z-210101T0400Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
454 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
890 
WHUS74 KBRO 010352
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
952 PM CST Thu Dec 31 2020

GMZ170-175-011200-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-210101T0400Z/
/O.EXB.KBRO.SC.Y.0085.210101T0400Z-210101T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
952 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-011200-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-210101T0400Z/
/O.EXB.KBRO.SC.Y.0085.210101T0400Z-210101T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
952 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-010600-
/O.EXT.KBRO.SC.Y.0085.000000T0000Z-210101T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
952 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 30, 11:29 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 30, 11:29 AM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1129 AM CST Wed Dec 30 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions will prevail at all aerodromes through
this evening and into the overnight. Strong southeasterly winds
will continue into this afternoon with gusts up to 35 kts. Showers
and thunderstorms are expected to develop tonight ahead of a cold
front this evening and overnight with rain lingering into late
morning. MVFR ceilings are expected for a few hours Thursday
morning before returning to VFR. Strong northwesterly winds are
expected in the wake of the cold front passage with gusts up to 35
kts on Thursday.

&&

.PREV DISCUSSION... /issued 547 AM CST Wed Dec 30 2020/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Strong southeast/south winds will continue today as a
strong mid-level low approaches from the west. The low-level jet,
around 850 mb, is forecast to mix down to the surface later this
morning leading to very breezy and gusty surface winds through
much of the day, with gusts near 35 knots at times. Showers and
thunderstorms are expected to develop along and ahead of a strong
cold front late this evening and overnight.

PREV DISCUSSION... /issued 405 AM CST Wed Dec 30 2020/

SHORT TERM (Now through Thursday): Latest GOES-16 WV satellite
imagery shows a mid-level shortwave trough over New Mexico.
Brownsville Radar currently shows some ongoing streamer showers
moving across the lower Texas coastal waters. Also, VAD Wind
Profile is indicating winds between 35 to 45 knots at 2000 feet
AGL early this morning.

Breezy to windy conditions are expected today, especially near the
coast, as the low-level jet mixes down to the surface. A Wind
Advisory has been issued for Cameron, Willacy and Kenedy counties
from 10 am until 2 pm today. Otherwise, above normal temperatures
will continue today will highs in the low to mid 80s at most
locations under a mix of sun and clouds. Rain chances will increase
across the region later this afternoon into tonight as the 500 mb
trough across northwest Mexico moves eastward as a strong cut-off
low and surface low pressure develops across northeast Mexico.

The combination of these features and abundant moisture in place
will provide showers and elevated thunderstorms across the area
tonight ahead and along cold front. The Storm Prediction Center
/SPC/ has placed areas along the coast, Cameron, Willacy and Kenedy
counties, under a marginal risk of severe thunderstorms. The main
threats with these storms will be damaging wind gusts. The cold
front and the associated surface low moves offshore the lower Texas
coast Thursday morning and the 500mb low moves into southwest Texas
Thursday morning. Much cooler air filters into the northern
ranchlands and Rio Grande Valley in the wake of the front late
tonight into Thursday. Some elevated convection will be possible
behind the front during the morning but this is expected to quickly
end in the morning due to strong subsidence. Breezy to windy
conditions in the wake of the front may support Wind Advisories near
the coast on Thursday. Lows tonight, depending on the timing of the
front, will generally range from the mid 40s to upper 40s across the
west to the low to mid 50s near the coast. Highs on Thursday will
mainly be in the low to mid 60s.

LONG TERM (Thursday Night through Tuesday): Precipitation will
push off to the east by Thursday evening while the pressure
gradient across the CWA begins to weaken, allowing for winds to
follow suit. A chilly morning is then expected to start 2021 with
lows ranging from the middle 30s in the northern ranchlands to the
middle 40s in the lower RGV. Another quick-moving mid-level
shortwave will swing through the area on Friday afternoon and
evening, bringing another weak cold front across the area
overnight which will act mainly as a reinforcing shot of cooler
air. Rain chances look relatively minimal with the weaker Friday
night/Saturday morning front due to lack of moisture return flow.
Saturday night low temperatures will also be fairly chilly
especially compared to seasonal normals. By Sunday we will begin
to see return flow set back up across the area, allowing for
temperatures to warm back up to near seasonal normals to start the
new work week. From Monday evening onward there is a bit of
discrepancy between the models’ respective interpretations of
the mid-level patterns heading into the middle of next week. There
is some moderate agreement on increased rain chances for most of
the CWA Tuesday, with the timing of any precipitation very much up
in the air. Have increased some PoPs as a result, and will
continue to monitor for additional details.

MARINE (Now through Thursday): Radar images continue to indicate
a few streamer showers moving across the lower Texas Gulf waters
this morning. A strong pressure gradient will continue across the
western Gulf of Mexico today ahead of an approaching cold front.
Moderate to strong south-southeast winds will prevail across the
lower Texas coastal waters today with Small Craft Advisories in
effect for the Laguna Madre and the Gulf waters. Showers and
thunderstorms, some possibly strong, will develop across the
coastal waters tonight into early Thursday morning with the
approach of a strong cold front.

In addition, Small Craft Advisories are in effect for the Laguna
today and Gulf waters today and tonight due to the strong south to
southeast winds. Strong to very strong offshore flow will develop
across the marine area in the wake of the front. A Gale Watch
remains in effect for the lower Texas Gulf waters for Thursday.

Thursday Night through Tuesday: Strong winds will be ongoing over
much of the coastal waters in the wake of Thursday’s strong cold
front. Gale-force winds will subside Thursday evening, with Small
Craft Advisories likely needed through around midday Friday due
to elevated seas. Seas then briefly subside Friday before
northerly flow sets up behind another weak cold front. Persistent
northerly flow will favor some building seas before the surface
flow weakens later Saturday night into Sunday. Onshore flow then
sets in for Sunday and remains in place through the end of the
period. Persistent southerly to southeasterly flow may favor some
building seas early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  52  66  45 /  30  70  60   0
BROWNSVILLE          83  53  67  44 /  30  70  50   0
HARLINGEN            83  51  66  41 /  30  70  50   0
MCALLEN              85  51  66  43 /  20  70  30   0
RIO GRANDE CITY      87  48  64  40 /  20  70  20   0
SOUTH PADRE ISLAND   75  56  66  52 /  30  70  70   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through late tonight for TXZ256-257-351.

     Wind Advisory until 2 PM CST this afternoon for TXZ251-254>257-
     351.

GM...Small Craft Advisory until 5 PM CST this afternoon for GMZ130-
     132-135.

     Gale Watch from Thursday morning through Thursday evening for
     GMZ150-155-170-175.

     Small Craft Advisory until 7 AM CST Thursday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

68-McGinnis
Hazardous weather outlook, Dec 30, 8:12 AM CST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
812 AM CST Wed Dec 30 2020

TXZ248>257-351-353-311415-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
812 AM CST Wed Dec 30 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a high risk of rip currents at local beaches today
through tonight.

Isolated strong to severe thunderstorms will be possible across
most of deep south Texas tonight as a strong cold front moves
through the area. Wind gusts to near 50 mph and small hail can be
expected with strong thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated rip current risks at local beaches will continue through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines.

GMZ130-132-135-150-155-170-175-311415-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
812 AM CST Wed Dec 30 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre from 8 am
this morning until 5 pm this evening.

Small Craft Advisories continue for the lower Texas Gulf waters
out to 60 nm through tonight. Gale force wind gusts may be possible
late tonight on the Gulf waters.

Isolated to scattered strong to severe thunderstorms will be
possible across the lower Texas coastal waters tonight as a
strong cold front moves through the area. Wind gusts to near 30
knots and small hail can be expected with strong thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Watch is in effect from Thursday morning through Thursday
evening for the lower Texas coastal waters from 0 to 60 nm
offshore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines.

Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:27 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy10 hr
Dec 30, 7:50 AM CSTRip Current StatementBROKenedy34 hr
Dec 30, 1:56 PM CSTSmall Craft AdvisoryBRO34 hr

Nearby

Gale Warnings in Texas, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.